Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 2, NWS Amarillo, TX

May 1, 201111 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this freeze warning at May 1, 2011, 3:31 PM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 2, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:31 PM CDT (20:31 UTC)
In effect from
May 2, 2011, 1:00 AM CDT
Expired
May 2, 2011, 7:49 AM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
905 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS74 KAMA 012031
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT SUN MAY 1 2011

OKZ001>003-TXZ001>007-011-012-016-017-020445-
/O.NEW.KAMA.FZ.W.0002.110502T0600Z-110502T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
331 PM CDT SUN MAY 1 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY FOR THE
OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE.

* TIMING: FREEZING TEMPERATURES WILL BE POSSIBLE BETWEEN 1 AM CDT AND
  10 AM CDT MONDAY MORNING.

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S
  TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE WARNING AREA.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED
  WHERE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GARCIA
3 follow-up statements
865 
WWUS74 KAMA 020310 AAA
NPWAMA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT SUN MAY 1 2011

OKZ001>003-TXZ001>007-011-012-016-017-021115-
/O.CON.KAMA.FZ.W.0002.110502T0600Z-110502T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
1010 PM CDT SUN MAY 1 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY FOR
THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE.

* TIMING: TEMPERATURES AT OR BELOW FREEZING...32 DEGREES...CAN BE
  EXPECTED BETWEEN 1 AM CDT AND 10 AM CDT MONDAY.

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 
  20S TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE 
  WARNING AREA. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR 
  COVERED WHERE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MBS
948 
WWUS74 KAMA 020949
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
449 AM CDT MON MAY 2 2011

OKZ001>003-TXZ001>007-011-012-016-017-021800-
/O.NEW.KAMA.FZ.A.0002.110503T0600Z-110503T1500Z/
/O.CON.KAMA.FZ.W.0002.000000T0000Z-110502T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
449 AM CDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN 
TEXAS PANHANDLE. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT
THIS MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN
TEXAS PANHANDLE.

* TEMPERATURE: TEMPERATURES WILL CONTINUE TO FALL INTO THE UPPER 20S
  TO LOWER 30S FOR TWO TO THREE HOURS OR MORE ACROSS THE WARNING AREA
  THIS MORNING. TEMPERATURES SHOULD CLIMB TO ABOVE FREEZING BY 10 AM.
  ANOTHER NIGHT OF SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS THE
  OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE
  TONIGHT. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR 
  COVERED WHERE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TAB
260 
WWUS74 KAMA 021249
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
749 AM CDT MON MAY 2 2011

OKZ001>003-TXZ001>007-011-012-016-017-022100-
/O.CAN.KAMA.FZ.W.0002.000000T0000Z-110502T1500Z/
/O.CON.KAMA.FZ.A.0002.110503T0600Z-110503T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON
749 AM CDT MON MAY 2 2011

...FREEZE WATCH FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN
TEXAS PANHANDLE REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING... 
...FREEZE WARNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND
NORTHERN TEXAS PANHANDLE IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE
WARNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN
TEXAS PANHANDLE. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN
AND NORTHERN TEXAS PANHANDLE.

* TEMPERATURE: FREEZING TEMPERATURES ARE NO LONGER EXPECTED THIS
  MORNING. SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS THE OKLAHOMA
  PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE TONIGHT.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED
  WHERE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at May 1, 3:29 PM CDT, 2 minutes earlier.

Area forecast discussion, May 1, 3:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN MAY 1 2011

.DISCUSSION...
MAIN FORECAST CONCERN IS AGAIN POSSIBILITY OF FREEZE ACROSS THE
WESTERN AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE. WINDS ARE FORECAST TO BECOME NORTHERLY AND WEAKEN TO LESS
THAN 10 KTS BY EARLY MONDAY MORNING.  THE LIMITING FACTOR IS THE
CLOUD COVER AND MOISTURE.  IT APPEARS THAT AS THE UPPER TROUGH MOVES
CLOSER THE REGION THE GREATEST MOISTURE AND THICKER CLOUD COVER
WILL BE PUSHED TO THE EAST AND SOUTHEAST.  TEMPERATURES WILL BE
BORDERLINE...ESPECIALLY IN THE SOUTH CENTRAL PANHANDLE FOR THE
AMARILLO AREA.  WILL GO AHEAD AND PULL THE TRIGGER ON A FREEZE
WARNING...SINCE TEMPERATURES WILL HAVE A CHANCE TO GO BELOW
FREEZING FOR A FEW HOURS AND IT WILL BE THE SECOND DAY IN THE MONTH
OF MAY. WOULD RATHER FOLKS BE PREPARED JUST IN CASE.

BEST RAIN AND SNOW CHANCES CONTINUE IN THE NORTHWEST TONIGHT...BUT
ANY ACCUMULATIONS WILL REMAIN LIGHT.  THEN...AS UPPER TROUGH MOVES
TOWARD THE REGION...FOCUS SHIFTS TO THE SOUTHEAST HALF OF THE
FORECAST AREA.  AGAIN POSSIBILITY OF A SNOW MIX FOR SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE BY MORNING...BUT LITTLE TO NO
ACCUMULATION EXPECTED. PRECIPITATION CHANCES BEGIN TO DIMINISH
MONDAY AFTERNOON AS ALL MODELS ARE IN AGREEMENT WITH AXIS OF TROUGH
NEAR THE TEXAS...NEW MEXICO STATE LINE BY 18Z MONDAY.  AGAIN
POSSIBILITY FOR A FREEZE ON MONDAY NIGHT...BUT WILL AGAIN BE
BORDERLINE.

DRY CONDITIONS WILL REMAIN IN FORECAST THROUGH NEXT SUNDAY.
HOWEVER...A COLD FRONT WILL PUSH THROUGH THE REGION EARLY
THURSDAY.  THERE IS THE POSSIBILITY OF GOOD MOISTURE RETURN LATE
THURSDAY AND INTO FRIDAY.  A DRYLINE LOOKS TO BE TAKING SHAPE FOR THE
FRIDAY AFTERNOON PERIOD SO WE WILL HAVE TO WATCH THIS FOR
POTENTIAL THUNDERSTORM DEVELOPMENT LATER IN THE WEEK.

&&

.FIRE WEATHER...
MOISTURE ACROSS THE REGION WILL ALLEVIATE FIRE WEATHER CONCERNS
THROUGH MONDAY. NORTH WINDS ON MONDAY WILL TREND TO EAST AND
SOUTHEAST...WHILE REMAINING BELOW 15 MPH.  ELEVATED FIRE WEATHER
CONDITIONS MAY RETURN BY TUESDAY AND WEDNESDAY WITH POSSIBLY
CRITICAL FIRE WEATHER CONCERNS BEHIND A DRYLINE ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  54  33  69  40 /  10  20   0   0   5
BEAVER OK                  28  60  30  73  40 /   5  10   5   0   5
BOISE CITY OK              28  58  33  70  39 /  20  10   0   0   5
BORGER TX                  34  57  38  71  44 /  10  20   0   0   5
BOYS RANCH TX              32  59  35  73  40 /  10  20   0   0   0
CANYON TX                  32  55  31  69  39 /  20  20   0   0   0
CLARENDON TX               37  54  37  68  42 /  30  20   0   0   5
DALHART TX                 28  58  30  71  36 /  20  10   0   0   0
GUYMON OK                  31  60  34  73  41 /  20  10   5   0   5
HEREFORD TX                30  56  31  70  37 /  20  20   0   0   0
LIPSCOMB TX                32  59  33  72  41 /  10  20   5   0   5
PAMPA TX                   33  56  35  67  41 /  10  20   0   0   5
SHAMROCK TX                37  55  35  69  41 /  30  20   5   0   5
WELLINGTON TX              38  55  36  70  41 /  40  20   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     SHERMAN.

OK...FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

GARCIA/WYNNE/TRIPP
Hazardous weather outlook, May 1, 6:00 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SUN MAY 1 2011

OKZ001>003-TXZ001>020-012100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
600 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CAUTION IS ADVISED ON AREA LAKES THROUGH LATE THIS AFTERNOON DUE TO
NORTHEASTERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

A LIGHT RAIN AND SNOW MIX WILL BE POSSIBLE ACROSS THE WESTERN HALF OF
THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE THIS MORNING. ANY
ACCUMULATIONS SHOULD REMAIN AROUND ONE HALF OF AN INCH AND CONFINED
TO GRASSY SURFACES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS
PANHANDLE TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

TEMPERATURES MAY FALL TO NEAR OR JUST BELOW FREEZING TONIGHT ACROSS
THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NEAR OR JUST BELOW FREEZING TEMPERATURES WILL CONTINUE ACROSS THE
OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE INTO MONDAY
MORNING AND BE POSSIBLE AGAIN ON TUESDAY MORNING.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY AND
FRIDAY ACROSS THE WESTERN HALF OF THE PANHANDLES AND AREAWIDE
TUESDAY AND SATURDAY DUE TO INCREASING DRY SOUTHWESTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
FIRE WEATHER CONDITIONS ON TUESDAY...WEDNESDAY...FRIDAY...AND SATURDAY.

Nearby

Freeze Warnings in Texas, 2011Freeze Warnings in Oklahoma, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.